The Annals of Probability

Inversion de Laplace effective

André Stef and Gérald Tenenbaum

Full-text: Open access

Abstract

Let $F,G$ be arbitrary distribution functions on the real line and let $\widehat{F},\widehat{G}$ denote their respective bilateral Laplace transforms. Let $\kappa > 0$ and let $h : \mathbb{R}^+ \to \mathbb{R}^+$ be continuous, non-decreasing, and such that $h(u) \ge Au^4$ for some $A > 0$ and all $u \ge 0$. Under the assumptions that

display 1

we establish the bound

display 2

where $C$ is a constant depending at most on $\kappa$ and $A$, $Q_G$ is the concentration function of $G$, and $l := (\log L) /L + (\log W) /W$ ,with $W$ any solution to $h(W) = 1/\epsilon$. Improving and generalizing an estimate of Alladi, this result provides a Laplace transform analogue to the Berry-Esseen inequality, related to Fourier transforms. The dependence in $\epsilon$ is optimal up to the logarithmic factor log $W$. A number-theoretic application, developed in detail elsewhere, is described. It concerns so-called lexicographic integers, whose characterizing property is that their divisors are ranked according to size and valuation of the largest prime factor. The above inequality furnishes, among other informations, an effective Erdös-Kac theorem for lexicographical integers.

Article information

Source
Ann. Probab., Volume 29, Number 1 (2001), 558-575.

Dates
First available in Project Euclid: 21 December 2001

Permanent link to this document
https://projecteuclid.org/euclid.aop/1008956344

Digital Object Identifier
doi:10.1214/aop/1008956344

Mathematical Reviews number (MathSciNet)
MR1825164

Zentralblatt MATH identifier
1020.60008

Subjects
Primary: 60E10: Characteristic functions; other transforms
Secondary: 11N25: Distribution of integers with specified multiplicative constraints 40E05: Tauberian theorems, general 44A10: Laplace transform

Keywords
Laplace transform effective inversion Berry-Esseen inequality concentration functions one-sided L1-approximation lexicographical integers

Citation

Stef, André; Tenenbaum, Gérald. Inversion de Laplace effective. Ann. Probab. 29 (2001), no. 1, 558--575. doi:10.1214/aop/1008956344. https://projecteuclid.org/euclid.aop/1008956344


Export citation